Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash all over body
Aug 25, 2006

I recently got on Atrila after being on Combivir for years and it really worked great. They did want to get my t cells up a little for a hep c treatment i need to start. However after being on it for about 10 days I devoleped a terrible rash that covered my body from head to toe and itched like crazy. The doc took me off of it for a week but wanted me to get back on it and thinks rash will subside. What do you think because I am just nevous to get back on and really want to just get back on Combivir because this has been just aweful. Do you think if I go back on Atripla the Rash will go away??Hard for me to believe....

Response from Dr. Henry

I am not familiar with Atrila (did you mean Atripla which is efavirenz + tenofovir + emtricitabine?). I often don't like starting all the 3 drugs in Atripla at once in that formulation since it can be hard to sort out which drug is causing a problem such as a rash (usually efavirenz but not always). Stopping Atripla can lead to resistance is some cases so again that shows the problem with using a 3 in 1 drug on which side effects occur in the first weeks on treatment. Most HIV specialist are familiar with working around these sorts of dilemmas. If you rash was extreme then restarting the Atripla is often not recommended--if mild to moderate often can treat through efavirenz rashes. In the US there are many alternatives to efavirenz for those who have serious reactions to it. KH



Previous
HIV+ STATUS
Next
Urine odor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement